MAUDE Adverse Event Report: ZIMMER GMBH COCR HEAD, L, 38/+4, TAPER 12/14; INTER-OP DURASUL ACETABULAR INSERTS/COCR FEMORAL HEADS

ZIMMER GMBH COCR HEAD, L, 38/+4, TAPER 12/14; INTER-OP DURASUL ACETABULAR INSERTS/COCR FEMORAL HEADS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: durasulâ® constrained insert size 38mm/65mm warning: do not use the liner without the appropriate size reinforcing ring in position, 44/7.5; catalog no#: 438038065; lot#: 61229951 constraining ring 38mm ep; catalog no#: 11377004; lot#: 61044287.Therapy date: (b)(6) 2017.The manufacturer did receive surgical reports and timeline of events for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision surgery due to dislocation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: a patient had an initial right tha on an unknown date with unknown products.Subsequently, the patient was revised on (b)(6) 1999 due to failed painful right tha.A revision of the acetabular components was performed on (b)(6) 2010 due to mechanical loosening and dislocation and again on (b)(6) 2017 due to displacement of the right hip prosthesis.Head, liner and constraining ring were removed and replaced.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Operative report, (b)(6) 2010: postoperative diagnosis recurrent instability, right hip arthroplasty, 10 years after revision due to recurrent instability in 1999.Procedure implant exchange; acetabular component only, with revision of right hip arthroplasty.Modifier extensive soft tissue and bony involvement of reactive soft tissue changes presumably from third body wear.Dissection required for removing large granuloma approx.The size of a large coffee cup.The frozen sections were negative for acute inflammation.The fit was excellent.The locking ring was placed once the head was reduced with a 38-mm head.Mutual neck length and stability was good.(b)(6) hospital stat discharge summary (electronically signed (b)(6) 2010): discharge diagnosis status post left hip arthroplasty revision x2 (3 prior hip surgeries with subsequent instability with multiple dislocations prior to this recent hospitalization.Now status post revision arthroplasty with polyethylene exchange and conversion to a constrained right hip arthroplasty) operations and procedures postsurgical cultures were negative for infection.He has remained leukopenic with white blood cell count around 2000-3000 presurgically, he had positive mrsa nasal swab and is on bactroban treatment.He currently has a rehab bed available and is felt appropriate for his needs given limited home situation and his weakness of his right hip abductors and propensity for dislocation without further therapy and/or use of a brace.It is recommended at this time that he be either in a knee immobilizer or his abduction hip dislocation preventing brace at all times.Pathology examination from (b)(6) 2017: negative for acute inflammation.Patient data: (b)(6) , male, born (b)(6) 1956, significant past medical history consisting of oa, failed rtha (multiple), hx of mrsa (nares).Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: a patient had an initial right tha on an unknown date with unknown products.Subsequently, the patient was revised on (b)(6) 1999 due to failed painful right tha.A revision of the acetabular components was performed on (b)(6) 2010 due to mechanical loosening and dislocation and again on (b)(6) 2017 due to displacement of the right hip prosthesis.Head, liner and constraining ring were removed and replaced.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the medical records submitted, the reported dislocation can be confirmed.Nevertheless, no radiographs of the dislocation were provided; therefore, the implant alignment and the patient's anatomy, as well as their changes over time in vivo, could not be evaluated.According to the medical records it is possible that patient factors such as weakness of right hip abductors and propensity for dislocation led or contributed to the recurrent dislocations.Nevertheless, an exact cause could not be identified.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
COCR HEAD, L, 38/+4, TAPER 12/14
Common Device Name
INTER-OP DURASUL ACETABULAR INSERTS/COCR FEMORAL HEADS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10394713
Report Number0009613350-2020-00372
Device Sequence Number16799003
Product Code LPH
UDI-Device Identifier00889024283299
UDI-Public00889024283299
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K993259
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/15/2011
Device Model NumberN/A
Device Catalogue Number01.01012.387
Device Lot Number2335654
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;